Alert archive / Kansas / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 15, 2025, 2:09 AM CDT for 6 counties in Kansas. It took effect at Mar 15, 2025, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2025, 2:09 AM CDT (07:09 UTC)
- In effect from
- Mar 15, 2025, 1:00 PM CDT
- Expired
- Mar 15, 2025, 7:55 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603 WWUS83 KICT 150709 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 209 AM CDT Sat Mar 15 2025 KSZ032-033-047>050-152215- /O.NEW.KICT.FW.W.0002.250315T1800Z-250316T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice- 209 AM CDT Sat Mar 15 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR PORTIONS OF CENTRAL KANSAS... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * Extreme Grassland Fire Danger... * Winds...North 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Impacts... Any fires that develop will likely spread quickly and become difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
2 follow-up statements
949 WWUS83 KICT 151936 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 236 PM CDT Sat Mar 15 2025 KSZ032-033-047>050-161045- /O.NEW.KICT.FW.A.0002.250317T1700Z-250319T0300Z/ /O.CON.KICT.FW.W.0002.000000T0000Z-250316T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice- 236 PM CDT Sat Mar 15 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR PORTIONS OF CENTRAL KANSAS. * Extreme Grassland Fire Danger... * Winds...North to northwest winds at 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Impacts... Any fires that develop will likely spread quickly and become difficult to control. Outdoor burning is not recommended. FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR ALL OF CENTRAL, SOUTH CENTRAL, AND SOUTHEAST KANSAS... The National Weather Service in Wichita has issued a Fire Weather Watch for extreme grassland fire danger, which is in effect from Monday afternoon through Tuesday evening. * Extreme Grassland Fire Danger... * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts... Any fires that develop will likely spread quickly and become difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ051>053-067>072-082-083-091>096-098>100-161045- /O.NEW.KICT.FW.A.0002.250317T1700Z-250319T0300Z/ McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen- Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- 236 PM CDT Sat Mar 15 2025 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR CENTRAL, SOUTH CENTRAL, AND SOUTHEAST KANSAS... The National Weather Service in Wichita has issued a Fire Weather Watch for extreme grassland fire danger, which is in effect from Monday afternoon through Tuesday evening. * Extreme Grassland Fire Danger... * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 15 percent. * Impacts... Any fires that develop will likely spread quickly and become difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
166 WWUS83 KICT 160055 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 755 PM CDT Sat Mar 15 2025 KSZ032-033-047>050-161600- /O.CAN.KICT.FW.W.0002.000000T0000Z-250316T0100Z/ /O.CON.KICT.FW.A.0002.250317T1700Z-250319T0300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice- 755 PM CDT Sat Mar 15 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER... ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER... The National Weather Service in Wichita has cancelled the Red Flag Warning. * Extreme Grassland Fire Danger... * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts... Any fires that develop will likely spread quickly and become difficult to control. Outdoor burning is not recommended. * Extreme Grassland Fire Danger... * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts... Any fires that develop will likely spread quickly and become difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ051>053-067>072-082-083-091>096-098>100-161600- /O.CON.KICT.FW.A.0002.250317T1700Z-250319T0300Z/ McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen- Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- 755 PM CDT Sat Mar 15 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER... * Extreme Grassland Fire Danger... * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 16 percent. * Impacts... Any fires that develop will likely spread quickly and become difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 15, 12:30 AM CDT, 1 hour 39 minutes earlier. Its key messages:
- Extremely dangerous fire weather conditions continue into this evening. Any fire will be nearly impossible to control.
- Cooler on Saturday, then a warmup through the beginning of next week.
- Potential for rain and/or snow on Wednesday.
Area forecast discussion, Mar 15, 12:30 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1230 AM CDT Sat Mar 15 2025 .KEY MESSAGES... - Extremely dangerous fire weather conditions continue into this evening. Any fire will be nearly impossible to control. - Cooler on Saturday, then a warmup through the beginning of next week. - Potential for rain and/or snow on Wednesday. && .DISCUSSION... Issued at 236 PM CDT Fri Mar 14 2025 Water vapor imagery early this afternoon depicts a stout compact mid/upper trough lifting over the Central Plains. At the surface, the resultant deep low pressure center alongside deep mid-level mixing has allowed for very strong southerly winds across the forecast area. 50-70 mph wind gusts have been observed so far today across south central and southeast Kansas, and are expected to continue into the early evening hours. As a cold front progresses through the region later this evening, winds will gradually become northwesterly with gusts up to 30-40 mph possible. See the Fire Weather Discussion for additional details. Near-normal temperatures are expected to follow in the wake of this latest system, with highs in the middle to upper 50s forecast for Saturday afternoon and in the lower 60s by Sunday. Southerly winds will return to the area by Monday as the mid-level ridge slides eastward over the Central Plains. As such, highs in the upper 70s and low 80s are expected for Monday and Tuesday. A change in the pattern is progged to arrive Tuesday evening into early Wednesday as an upper shortwave ejects out of the Rockies. This system will reintroduce chances for precipitation across the forecast area. Long-range models tend to be in loose agreement for rain transitioning to snow for this event mainly across central Kansas, but still a bit too far out for details at this time. Seasonably cool temperatures will only hold on for short time, as temperatures should rebound to near-normal by the end of the week. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1225 AM CDT Sat Mar 15 2025 Gusty northwest winds will spread across the region overnight and remain rather gusty through the daytime hours on Saturday. The winds will begin to diminish around sunset for tonight. .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT early this morning for KSZ047>053- 067>072-082-083-091>096-098>100. && DISCUSSION...JWK AVIATION...CDJ
Hazardous weather outlook, Mar 14, 10:25 PM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1025 PM CDT Fri Mar 14 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1025 PM CDT Fri Mar 14 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Gusty westerly winds will result in a very high fire danger through 2 am before conditions gradually improve. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A very high fire danger will develop on Saturday afternoon for areas along and west of Interstate 135. Warm conditions and gusty winds will elevate the grassland fire danger into the very high category area wide for both Monday and Tuesday, with extreme fire danger possible in the Flint Hills Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Mar 14, 8:42 PM CDT, 5 hours 27 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Wichita KS
842 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM Non-Tstm Wnd Gst 2 SE Viola 37.46N 97.62W
03/14/2025 M59 MPH Sumner KS Mesonet
Courtesy of KSU mesonet.
0115 PM Non-Tstm Wnd Gst 1 SSE Wichita Eisenhowe 37.65N 97.43W
03/14/2025 M61 MPH Sedgwick KS ASOS
ASOS station KICT Wichita Eisenhower
Airport.
0135 PM Non-Tstm Wnd Gst Arkansas City 37.06N 97.04W
03/14/2025 M72 MPH Cowley KS Public
Home weather station.
0137 PM Non-Tstm Wnd Gst 2 NE East Wichita 37.71N 97.23W
03/14/2025 M71 MPH Sedgwick KS Broadcast Media
0139 PM Non-Tstm Wnd Gst 7 N Arkansas City 37.17N 97.04W
03/14/2025 M68 MPH Cowley KS ASOS
REPORTED AT KWLD.
0150 PM Non-Tstm Wnd Gst 3 ESE Bel Aire 37.75N 97.22W
03/14/2025 M67 MPH Sedgwick KS ASOS
Measured at Jabara Airport.
0151 PM Non-Tstm Wnd Gst 7 SSW Reece 37.70N 96.49W
03/14/2025 M77 MPH Greenwood KS Trained Spotter
Measured with handheld anemometer in exposed
area.
0152 PM Non-Tstm Wnd Gst 3 E Hutchinson 38.06N 97.87W
03/14/2025 M64 MPH Reno KS ASOS
REPORTED AT KHUT.
0155 PM Non-Tstm Wnd Gst 2 ENE East Wichita 37.69N 97.21W
03/14/2025 M58 MPH Sedgwick KS AWOS
REPORTED AT KBEC.
0155 PM Non-Tstm Wnd Gst 2 WSW Mcpherson 38.36N 97.69W
03/14/2025 M61 MPH McPherson KS Public
REPORTED AT KMPR.
0156 PM Non-Tstm Wnd Gst 4 ENE Newton 38.06N 97.28W
03/14/2025 M60 MPH Harvey KS AWOS
REPORTED AT KEWK.
0204 PM Non-Tstm Wnd Gst 3 SW Salina 38.78N 97.65W
03/14/2025 M62 MPH Saline KS ASOS
Measured at the Salina Airport.
0204 PM Non-Tstm Wnd Gst 1 W Whitewater 37.96N 97.17W
03/14/2025 M69 MPH Harvey KS Trained Spotter
0206 PM Non-Tstm Wnd Dmg 1 ESE Downtown Wichita 37.68N 97.32W
03/14/2025 Sedgwick KS Emergency Mngr
Many powerlines are reported down throughout
the Wichita metro area.
0209 PM Non-Tstm Wnd Dmg 4 W Marion 38.35N 97.09W
03/14/2025 Marion KS Emergency Mngr
Multiple vehicle roll-overs reported across
the county.
0215 PM Non-Tstm Wnd Gst 1 NNE Independence Airp 37.16N 95.78W
03/14/2025 M70 MPH Montgomery KS AWOS
REPORTED AT KIDP.
0222 PM Non-Tstm Wnd Gst Arkansas City 37.06N 97.04W
03/14/2025 M59 MPH Cowley KS Emergency Mngr
Powerlines and large tree limbs were down
around the city.
0224 PM Non-Tstm Wnd Gst 8 WSW Piedmont 37.57N 96.49W
03/14/2025 M64 MPH Elk KS Mesonet
Courtesy of KSU mesonet.
0240 PM Non-Tstm Wnd Gst 2 N Eureka 37.85N 96.29W
03/14/2025 M60 MPH Greenwood KS AWOS
Measured at K13K.
0248 PM Non-Tstm Wnd Gst 3 SE Maize 37.74N 97.42W
03/14/2025 M71 MPH Sedgwick KS Trained Spotter
Measured near 29th and Ridge.
0252 PM Non-Tstm Wnd Gst 1 W Chanute 37.67N 95.49W
03/14/2025 M69 MPH Neosho KS Public
REPORTED AT KCNU.
0252 PM Non-Tstm Wnd Dmg 3 NW Hamilton 38.01N 96.20W
03/14/2025 Greenwood KS Emergency Mngr
Damage reported to outbuilding roofs and a
grain bin.
0253 PM Non-Tstm Wnd Gst 2 WSW Yates Center 37.86N 95.78W
03/14/2025 M61 MPH Woodson KS Mesonet
Courtesy of KSU mesonet.
0253 PM Non-Tstm Wnd Dmg Eureka 37.82N 96.29W
03/14/2025 Greenwood KS Emergency Mngr
Structural damage to a commercial building.
0255 PM Non-Tstm Wnd Gst 3 SSE Bassett 37.87N 95.38W
03/14/2025 M66 MPH Allen KS AWOS
Allen County Airport.
0258 PM Non-Tstm Wnd Gst 1 W Canton 38.38N 97.44W
03/14/2025 M63 MPH McPherson KS Mesonet
Union Pacific Railroad mesonet station.
0300 PM Non-Tstm Wnd Dmg Augusta 37.69N 96.97W
03/14/2025 Butler KS Emergency Mngr
Multiple reports of power lines down and/or
leaning/damaged power poles across Butler
county, including Rose Hill, Augusta, Leon,
and El Dorado.
0300 PM Non-Tstm Wnd Dmg El Dorado 37.82N 96.85W
03/14/2025 Butler KS Fire Dept/Rescue
Tree was blown down onto a house. Report
relayed via Butler county EM. Time and
location estimated.
0300 PM Non-Tstm Wnd Dmg 9 WNW Piedmont 37.66N 96.53W
03/14/2025 Butler KS Emergency Mngr
Semi blown over near Beaumont on Highway
400. Time and location estimated.
0302 PM Non-Tstm Wnd Gst 3 SSE Bassett 37.87N 95.39W
03/14/2025 M66 MPH Allen KS AWOS
Measured at the Allen County Airport.
0311 PM Non-Tstm Wnd Gst 6 W Elmdale 38.36N 96.75W
03/14/2025 M59 MPH Chase KS Law Enforcement
Relayed by Chase county EM. Occurred along
Highway 150 at mile marker 11.
0315 PM Non-Tstm Wnd Gst 1 W Chanute 37.67N 95.49W
03/14/2025 M70 MPH Neosho KS ASOS
REPORTED AT KCNU.
0315 PM Non-Tstm Wnd Gst Independence Airport 37.16N 95.78W
03/14/2025 M59 MPH Montgomery KS AWOS
0335 PM Non-Tstm Wnd Gst Allen County Airport. 37.87N 95.39W
03/14/2025 M61 MPH Allen KS AWOS
0347 PM Non-Tstm Wnd Gst 7 N Arkansas City 37.17N 97.04W
03/14/2025 M69 MPH Cowley KS ASOS
Measured at Strother-Field Airport.
0356 PM Non-Tstm Wnd Gst Parsons Tri-City Airpor 37.33N 95.50W
03/14/2025 M63 MPH Labette KS ASOS
0410 PM Non-Tstm Wnd Dmg Iola 37.93N 95.40W
03/14/2025 Allen KS Emergency Mngr
Multiple reports of tree limbs down across
town, along with a few utility poles. Much
of Iola is out of power. Time estimated.
0446 PM Non-Tstm Wnd Gst Coffeyville Airport 37.08N 95.57W
03/14/2025 M61 MPH Montgomery KS ASOS
0448 PM Non-Tstm Wnd Dmg 2 NW East Wichita 37.70N 97.28W
03/14/2025 Sedgwick KS Public
Public reported 3-inch tree limbs down as a
result of strong wind gusts.
0506 PM Non-Tstm Wnd Dmg 3 SW Andover 37.66N 97.17W
03/14/2025 Sedgwick KS Broadcast Media
Wood fencing blown down, and a power pole
about half broken near Harry and 143rd
Street East. Courtesy of KWCH mobile
spotter.
&&Local storm report, Mar 14, 8:49 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT FRI MAR 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM NON-TSTM WND GST 2 SE VIOLA 37.46N 97.62W
03/14/2025 M59 MPH SUMNER KS MESONET
COURTESY OF KSU MESONET.
0115 PM NON-TSTM WND GST 1 SSE WICHITA EISENHOWE 37.65N 97.43W
03/14/2025 M61 MPH SEDGWICK KS ASOS
ASOS STATION KICT WICHITA EISENHOWER
AIRPORT.
0135 PM NON-TSTM WND GST ARKANSAS CITY 37.06N 97.04W
03/14/2025 M72 MPH COWLEY KS PUBLIC
HOME WEATHER STATION.
0137 PM NON-TSTM WND GST 2 NE EAST WICHITA 37.71N 97.23W
03/14/2025 M71 MPH SEDGWICK KS BROADCAST MEDIA
0139 PM NON-TSTM WND GST 7 N ARKANSAS CITY 37.17N 97.04W
03/14/2025 M68 MPH COWLEY KS ASOS
REPORTED AT KWLD.
0150 PM NON-TSTM WND GST 3 ESE BEL AIRE 37.75N 97.22W
03/14/2025 M67 MPH SEDGWICK KS ASOS
MEASURED AT JABARA AIRPORT.
0151 PM NON-TSTM WND GST 7 SSW REECE 37.70N 96.49W
03/14/2025 M77 MPH GREENWOOD KS TRAINED SPOTTER
MEASURED WITH HANDHELD ANEMOMETER IN EXPOSED
AREA.
0152 PM NON-TSTM WND GST 3 E HUTCHINSON 38.06N 97.87W
03/14/2025 M64 MPH RENO KS ASOS
REPORTED AT KHUT.
0155 PM NON-TSTM WND GST 2 ENE EAST WICHITA 37.69N 97.21W
03/14/2025 M58 MPH SEDGWICK KS AWOS
REPORTED AT KBEC.
0155 PM NON-TSTM WND GST 2 WSW MCPHERSON 38.36N 97.69W
03/14/2025 M61 MPH MCPHERSON KS PUBLIC
REPORTED AT KMPR.
0156 PM NON-TSTM WND GST 4 ENE NEWTON 38.06N 97.28W
03/14/2025 M60 MPH HARVEY KS AWOS
REPORTED AT KEWK.
0204 PM NON-TSTM WND GST 3 SW SALINA 38.78N 97.65W
03/14/2025 M62 MPH SALINE KS ASOS
MEASURED AT THE SALINA AIRPORT.
0204 PM NON-TSTM WND GST 1 W WHITEWATER 37.96N 97.17W
03/14/2025 M69 MPH HARVEY KS TRAINED SPOTTER
0206 PM NON-TSTM WND DMG 1 ESE DOWNTOWN WICHITA 37.68N 97.32W
03/14/2025 SEDGWICK KS EMERGENCY MNGR
MANY POWERLINES ARE REPORTED DOWN THROUGHOUT
THE WICHITA METRO AREA.
0209 PM NON-TSTM WND DMG 4 W MARION 38.35N 97.09W
03/14/2025 MARION KS EMERGENCY MNGR
MULTIPLE VEHICLE ROLL-OVERS REPORTED ACROSS
THE COUNTY.
0215 PM NON-TSTM WND GST 1 NNE INDEPENDENCE AIRP 37.16N 95.78W
03/14/2025 M70 MPH MONTGOMERY KS AWOS
REPORTED AT KIDP.
0222 PM NON-TSTM WND GST ARKANSAS CITY 37.06N 97.04W
03/14/2025 M59 MPH COWLEY KS EMERGENCY MNGR
POWERLINES AND LARGE TREE LIMBS WERE DOWN
AROUND THE CITY.
0224 PM NON-TSTM WND GST 8 WSW PIEDMONT 37.57N 96.49W
03/14/2025 M64 MPH ELK KS MESONET
COURTESY OF KSU MESONET.
0240 PM NON-TSTM WND GST 2 N EUREKA 37.85N 96.29W
03/14/2025 M60 MPH GREENWOOD KS AWOS
MEASURED AT K13K.
0248 PM NON-TSTM WND GST 3 SE MAIZE 37.74N 97.42W
03/14/2025 M71 MPH SEDGWICK KS TRAINED SPOTTER
MEASURED NEAR 29TH AND RIDGE.
0252 PM NON-TSTM WND GST 1 W CHANUTE 37.67N 95.49W
03/14/2025 M69 MPH NEOSHO KS PUBLIC
REPORTED AT KCNU.
0252 PM NON-TSTM WND DMG 3 NW HAMILTON 38.01N 96.20W
03/14/2025 GREENWOOD KS EMERGENCY MNGR
DAMAGE REPORTED TO OUTBUILDING ROOFS AND A
GRAIN BIN.
0253 PM NON-TSTM WND GST 2 WSW YATES CENTER 37.86N 95.78W
03/14/2025 M61 MPH WOODSON KS MESONET
COURTESY OF KSU MESONET.
0253 PM NON-TSTM WND DMG EUREKA 37.82N 96.29W
03/14/2025 GREENWOOD KS EMERGENCY MNGR
STRUCTURAL DAMAGE TO A COMMERCIAL BUILDING.
0255 PM NON-TSTM WND GST 3 SSE BASSETT 37.87N 95.38W
03/14/2025 M66 MPH ALLEN KS AWOS
ALLEN COUNTY AIRPORT.
0258 PM NON-TSTM WND GST 1 W CANTON 38.38N 97.44W
03/14/2025 M63 MPH MCPHERSON KS MESONET
UNION PACIFIC RAILROAD MESONET STATION.
0300 PM NON-TSTM WND DMG AUGUSTA 37.69N 96.97W
03/14/2025 BUTLER KS EMERGENCY MNGR
MULTIPLE REPORTS OF POWER LINES DOWN AND/OR
LEANING/DAMAGED POWER POLES ACROSS BUTLER
COUNTY, INCLUDING ROSE HILL, AUGUSTA, LEON,
AND EL DORADO.
0300 PM NON-TSTM WND DMG EL DORADO 37.82N 96.85W
03/14/2025 BUTLER KS FIRE DEPT/RESCUE
TREE WAS BLOWN DOWN ONTO A HOUSE. REPORT
RELAYED VIA BUTLER COUNTY EM. TIME AND
LOCATION ESTIMATED.
0300 PM NON-TSTM WND DMG 9 WNW PIEDMONT 37.66N 96.53W
03/14/2025 BUTLER KS EMERGENCY MNGR
SEMI BLOWN OVER NEAR BEAUMONT ON HIGHWAY
400. TIME AND LOCATION ESTIMATED.
0302 PM NON-TSTM WND GST 3 SSE BASSETT 37.87N 95.39W
03/14/2025 M66 MPH ALLEN KS AWOS
MEASURED AT THE ALLEN COUNTY AIRPORT.
0311 PM NON-TSTM WND GST 6 W ELMDALE 38.36N 96.75W
03/14/2025 M59 MPH CHASE KS LAW ENFORCEMENT
RELAYED BY CHASE COUNTY EM. OCCURRED ALONG
HIGHWAY 150 AT MILE MARKER 11.
0315 PM NON-TSTM WND GST 1 W CHANUTE 37.67N 95.49W
03/14/2025 M70 MPH NEOSHO KS ASOS
REPORTED AT KCNU.
0315 PM NON-TSTM WND GST INDEPENDENCE AIRPORT 37.16N 95.78W
03/14/2025 M59 MPH MONTGOMERY KS AWOS
0335 PM NON-TSTM WND GST ALLEN COUNTY AIRPORT. 37.87N 95.39W
03/14/2025 M61 MPH ALLEN KS AWOS
0347 PM NON-TSTM WND GST 7 N ARKANSAS CITY 37.17N 97.04W
03/14/2025 M69 MPH COWLEY KS ASOS
MEASURED AT STROTHER-FIELD AIRPORT.
0356 PM NON-TSTM WND GST PARSONS TRI-CITY AIRPOR 37.33N 95.50W
03/14/2025 M63 MPH LABETTE KS ASOS
0410 PM NON-TSTM WND DMG IOLA 37.93N 95.40W
03/14/2025 ALLEN KS EMERGENCY MNGR
MULTIPLE REPORTS OF TREE LIMBS DOWN ACROSS
TOWN, ALONG WITH A FEW UTILITY POLES. MUCH
OF IOLA IS OUT OF POWER. TIME ESTIMATED.
0446 PM NON-TSTM WND GST COFFEYVILLE AIRPORT 37.08N 95.57W
03/14/2025 M61 MPH MONTGOMERY KS ASOS
0448 PM NON-TSTM WND DMG 2 NW EAST WICHITA 37.70N 97.28W
03/14/2025 SEDGWICK KS PUBLIC
PUBLIC REPORTED 3-INCH TREE LIMBS DOWN AS A
RESULT OF STRONG WIND GUSTS.
0506 PM NON-TSTM WND DMG 3 SW ANDOVER 37.66N 97.17W
03/14/2025 SEDGWICK KS BROADCAST MEDIA
WOOD FENCING BLOWN DOWN, AND A POWER POLE
ABOUT HALF BROKEN NEAR HARRY AND 143RD
STREET EAST. COURTESY OF KWCH MOBILE
SPOTTER.
&&Local storm report, Mar 14, 9:14 PM CDT, 4 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
914 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM Non-Tstm Wnd Gst Altoona 37.53N 95.66W
03/14/2025 M72 MPH Wilson KS Public
Delayed report from home weather station
measured wind gust.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:36 PM CDT | Fire Weather Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 49 hr |
Nearby
Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.